Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 30, 2021, 3:40 PM EDT for Lorain County, Ohio. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 3:40 PM EDT (19:40 UTC)
- Expired
- Jun 30, 2021, 4:15 PM EDT
- In force
- 35 min
- Issued by
- NWS Cleveland, OH
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 40 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 599 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
258 WWUS81 KCLE 301940 SPSCLE Special Weather Statement National Weather Service Cleveland OH 340 PM EDT Wed Jun 30 2021 OHZ010-019-020-302015- Huron-Medina-Lorain- 340 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON... NORTHWESTERN MEDINA AND SOUTHERN LORAIN COUNTIES... At 339 PM EDT, a strong thunderstorm was located near Wakeman, or 13 miles east of Norwalk, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Grafton, Wellington, New London, Wakeman, Eaton, Oberlin, Lagrange, Penfield, Pittsfield, Spencer, Kipton, Rochester and Eaton Estates. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4109 8240 4127 8241 4134 8197 4112 8194 TIME...MOT...LOC 1939Z 258DEG 31KT 4119 8235 $$ Greenawalt
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 1:58 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 30, 1:58 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 158 PM EDT Wed Jun 30 2021 .SYNOPSIS... A weak trough will slowly move southeast across the region today and a cold front will traverse across the area Thursday. A trough will linger over the Great Lakes region through Friday, but high pressure will build in from the northwest Friday night through the weekend. && .NEAR TERM /THROUGH THURSDAY/... Update... The near-term forecast remains valid. Scattered to widespread showers and thunderstorms should persist across our region through at least this early evening as they encounter weak to strong instability and moderate effective bulk shear amidst a low-level return flow of warm and very humid air from the Gulf of Mexico. Westerly 0-3 km AGL bulk shear vectors should allow convection to propagate generally eastward. Steep low-level lapse rates stemming from daytime heating and relatively drier air in the mid-levels should contribute to appreciable DCAPE through this early evening, especially across interior northeast OH, east of I-71, and northwest PA. This is the preferred area for some storms to become severe and produce damaging gusts via downbursts. Melting levels are likely too high for severe hail. Unusually-high PWATs will likely allow any shower or storm to produce torrential rainfall. Flash flooding is possible where repeated rounds of rain occur. Over the next several hours, northwest OH is the greatest area of concern for flash flooding. Here, a congealing band of showers and storms is oriented generally west-to-east and the band's individual cells are also moving generally eastward, increasing rainfall duration early this afternoon. Previous Discussion... A line of showers and thunderstorms has developed along a boundary from Findlay to to Erie and isolated showers with embedded lightning are present across the southeastern portion of the CWA. Expect this activity to gradually wane or move east over the next couple of hours and don't expect any severe weather. Fortunately this activity doesn't seem to be producing very heavy rain, but the southwest to northeast storm motion may provide some hydro concerns if the activity takes longer than expected to dwindle. Since hi-res guidance didn't handle this overnight convection well, the main challenge heading into the daytime hours will be how much we destabilize, especially if there is lingering cloud cover. It's possible that this early- morning convection at least partially hinders the next round of activity this afternoon, but any residual boundaries may also provide a focus for convective initiation late this morning and this afternoon. Have likely pops as of now, but categorical pops may be needed in future updates as confidence increases. Don't expect there to be too much trouble with destabilization as a surface trough slides southeast across the CWA this afternoon. MLCAPE values of 1500 to 2000 J/kg are expected generally along and east of the I-71 corridor this afternoon and a trough moving southeast across the area will provide more upper-level support with deep shear increasing to 30 to 35 knots. This will provide a primer for convection that is a bit more organized than previous days and SPC's day 1 marginal risk in this area seems reasonable based on current guidance. The primary threat will be isolated damaging wind gusts, but PWATs near 2.0 inches and potential for training cells will produce a flooding within any storms that develop in the forecast area. Several rounds of showers and thunderstorms are likely through tonight, but the best chances of convection will lie to the south of the lakeshore. Additional showers and thunderstorms are likely in the southwestern portion of the area through Thursday afternoon before tapering off as a cold front begins to approach from the northwest. Although it will remain muggy with dew points in the 60s and 70s over the next couple of days, temps will be much cooler with highs in the lower 80s today and the mid to upper 70s Thursday. Tonight's lows will fall into the upper 60s to around 70 degrees. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... The suite of model guidance has come in much better agreement on solutions for the end of the week through the weekend. Our confidence in the forecast has increased through the holiday weekend. We will see a rather decent upper level trough for this time of year dig southward out of southern Ontario into the eastern Great Lakes region Thursday night into early Friday. This upper level support will finally give a frontal boundary in the region a push southward. We will see scattered shower chances decrease during the evening and overnight as drier air moves in thanks to high pressure building in from the Upper Midwest region. The weather pattern including the upper level trough will be progressive and move fairly quickly through the region into the Northeast CONUS by Friday night. We will continue a chance for scattered and mainly diurnal showers Friday into Friday evening. The best chance will be over the eastern CWA. High pressure will build in on Saturday and for much of the weekend with clearing skies and nice weather. High temperatures will be coolest on Friday with the added instability cloud cover and scattered showers, in the lower to middle 70s. Saturday will be very nice with low humidity and highs in the upper 70s to lower 80s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... High pressure will be mainly in control of our weather pattern located near the Midwest and Lower Ohio Valley on Sunday. We may see a weak disturbance move across the eastern Great Lakes with a few clouds and isolated showers on Sunday afternoon. Temperatures will be on the climb upward Sunday afternoon in the middle to upper 80s. High pressure will continue to remain hold over the region Monday as well with afternoon temperatures approaching the upper 80s to lower 90s. A weak front may try to sneak in here by late Tuesday to bring some scattered showers and storms. Otherwise, the holiday weekend into early next week is look pretty good overall. && .AVIATION /18Z Wednesday THROUGH Monday/... Weak surface ridging affects our region ahead of a cold front approaching from the north. This surface front should begin crossing Lake Erie around 06Z/Thurs and near a KMIE to KPIT line by 18Z/Thurs. Behind the front, another surface ridge builds from the northwest and north. Regional surface winds trend 5 to 10 knots through the TAF period and should shift from predominantly southwesterly to northwesterly with the frontal passage. Any widespread ceilings through the TAF period should vary in the VFR to MVFR range. Along and ahead of the front, showers and thunderstorms are likely. Numerous showers and storms through this early evening should become isolated thereafter, including along the front itself. Torrential rainfall and brief MVFR to IFR ceilings/visibility are possible with any shower or storm. Brief and erratic surface gusts up to 30 to 50 knots are possible with storms through this early evening. Behind the front, odds favor fair weather through early Thursday afternoon as another surface ridge builds from the northwest and north. Outlook...Periods of non-VFR possible with multiple rounds of showers and/or thunderstorms Thursday afternoon through Saturday afternoon. && .MARINE... Light southwester winds around 10 knots will continue for today. A cold front will move southward across the lake by Thursday morning. Northerly winds around 10 knots will come behind the frontal passage on Thursday. By Thursday night, the northerly winds will increase to 10 to 20 knots and remain elevated on Friday. The winds will shift from the northwest Friday night into Saturday 10 to 15 knots. We will have to monitor for any marine-related headlines during this period if trends increase late Thursday night into Saturday with the onshore flow. A light west wind around 5 to 10 knots will be expected on Sunday into Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Maines NEAR TERM...Jaszka/Maines SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Jaszka MARINE...Griffin
Hazardous weather outlook, Jun 30, 12:49 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1249 PM EDT Wed Jun 30 2021 LEZ061-142>149-162>169-011700- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1249 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>012-017>021-027>031-036>038-047-011700- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Holmes-Knox- 1249 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are likely today and isolated damaging wind gusts will be possible this afternoon and evening, with the best chance along and east of the I-71 corridor. Heavy rain is possible within any thunderstorms that develop across the area today and localized flooding is possible, especially along and south of U.S. Route 30. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-022-023-032-033-089-PAZ001>003-011700- Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1249 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 30, 11:27 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1127 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 PM TSTM WND DMG 6 S PERRY 41.69N 81.15W
06/29/2021 LAKE OH PUBLIC
TREE UPROOTED ALONG LEROY CENTER RD IN LEROY
TOWNSHIP, PAINESVILLE, OH.
&&
FZLocal storm report, Jun 30, 11:36 AM EDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1136 AM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 5 NNE NEVADA 40.89N 83.09W
06/29/2021 CRAWFORD OH LAW ENFORCEMENT
TREE UPROOTED ALONG MARION MELMORE RD NEAR
LEMERT.
&&
FZSpecial weather statement, Jun 30, 1:50 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Cleveland OH
150 PM EDT Wed Jun 30 2021
OHZ006-008-017-018-301830-
Seneca-Wood-Hancock-Sandusky-
150 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA...
WESTERN SANDUSKY...WOOD AND NORTHERN HANCOCK COUNTIES...
At 150 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bowling Green to McComb. Movement
was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Bowling Green, Fostoria, North Baltimore, Gibsonburg, Woodville,
McComb, Weston, Arcadia, Van Buren, Pemberville, Luckey, Bradner,
Grand Rapids, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry
City and Tontogany.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4141 8387 4143 8383 4148 8334 4146 8334
4145 8325 4111 8333 4110 8388
TIME...MOT...LOC 1750Z 264DEG 25KT 4138 8372 4110 8376
GreenawaltSpecial weather statement, Jun 30, 2:29 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
229 PM EDT Wed Jun 30 2021
OHZ008-009-018-019-027>029-301930-
Crawford-Seneca-Huron-Wyandot-Erie-Richland-Sandusky-
229 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...SENECA...NORTHEASTERN WYANDOT...SANDUSKY AND NORTHERN
CRAWFORD COUNTIES...
At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gibsonburg to 6 miles east of
Vanlue. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Tiffin, Norwalk, Fremont, Shelby, Bellevue, Clyde, Willard,
Gibsonburg, New London, Plymouth, Green Springs, Northern Milan,
Milan, Wakeman, New Washington, Bloomville, Sycamore, New Riegel,
Chatfield and Ballville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4141 8335 4135 8235 4107 8233 4106 8244
4099 8244 4099 8242 4095 8241 4087 8242
4093 8338
TIME...MOT...LOC 1829Z 281DEG 31KT 4133 8333 4096 8336
GreenawaltSpecial weather statement, Jun 30, 3:24 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Cleveland OH
324 PM EDT Wed Jun 30 2021
OHZ030-031-302000-
Ashland-Wayne-
324 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLAND AND
NORTHWESTERN WAYNE COUNTIES...
At 324 PM EDT, a strong thunderstorm was located near Polk, or 8
miles east of Ashland, moving northeast at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wooster, West Salem, Polk, Burbank, Congress, Nankin and Rowsburg.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4093 8229 4099 8217 4099 8192 4085 8191
4083 8223
TIME...MOT...LOC 1924Z 243DEG 13KT 4088 8216
GreenawaltSpecial weather statement, Jun 30, 3:40 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Cleveland OH 340 PM EDT Wed Jun 30 2021 OHZ010-019-020-302015- Huron-Medina-Lorain- 340 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON... NORTHWESTERN MEDINA AND SOUTHERN LORAIN COUNTIES... At 339 PM EDT, a strong thunderstorm was located near Wakeman, or 13 miles east of Norwalk, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Grafton, Wellington, New London, Wakeman, Eaton, Oberlin, Lagrange, Penfield, Pittsfield, Spencer, Kipton, Rochester and Eaton Estates. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4109 8240 4127 8241 4134 8197 4112 8194 TIME...MOT...LOC 1939Z 258DEG 31KT 4119 8235 Greenawalt
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:29 PM EDT | Special Weather Statement | CLE | Holmes | 31 min |
| Jun 30, 1:50 PM EDT | Special Weather Statement | CLE | Wood | 40 min |
| Jun 30, 2:29 PM EDT | Special Weather Statement | CLE | Huron, Sandusky, Seneca | 61 min |
| Jun 30, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca | 50 min |
| Jun 30, 3:14 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Seneca | 5 hr |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CLE | Ashland | 36 min |
| Jun 30, 4:23 PM EDT | Special Weather Statement | CLE | Mahoning | 52 min |
| Jun 30, 4:34 PM EDT | Special Weather Statement | CLE | Stark | 56 min |
| Jun 30, 4:43 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Trumbull | 3 hr |
| Jun 30, 4:49 PM EDT | Special Weather Statement | CLE | Mahoning | 41 min |
| Jun 30, 4:51 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.